| Model Number |
G22313 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook dilation syringe (ds-60cc-s).Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed and the balloon was attempted to be inflated with water using a cook ds-60cc-s dilation syringe.The balloon could not be inflated and a leakage was observed from a rupture in the balloon material.A visual examination showed a rupture along the length of the balloon material.The catheter did not show any kinks or bends.No portion of the device appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.A possible contributing factor is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Another possible contributing factor to a rupture in the balloon material is if the balloon comes in contact with a sharp object or a burr in the endoscope accessory channel.Prior to distribution, all quantum ttc esophageal balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook quantum ttc esophageal balloon dilator.The balloon was inflated with water to maximum pressure per the instructions for use (ifu).The medical staff was trying for a full minute of dilation; however, after approximately 40 seconds, the balloon burst.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.